Posted by: EA | 2012-03-08

Oratane prolonged usage

Hi Doc. I am 29 yrs old male,I have been using oratane for acne in my neck for 7 months now. The first 3 months I was on a dosage of 40mg a day but this didn''t have much effect on my Acne. My dermatologist then moved me up to 80mg a day and I have been taking this dosage for 4 months now. My acne in the neck has now cleared up a bit but there are still acne nodules appearing. The dermatologist has now said that I can do one more month at most and no more after that. Why would treatment take so long to work. When I was a teenager my acne cleared in 3 mths. I also take Zocor a cholesterol medicine but no one can tell me if this can have a effect on the oratane''s efficiency. I use to smoke and drink moderately, a glass of wine every other night. Please tell me why would it not work and how as I am scared that I will damage my liver if I use it much longer. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

If you are afraid of chronic liver damage, you can consult your dermatologist to stop the medication and ask him/her for a referral for Intense Pulse Light treatment. This treatment is very effective and has been cleared by the FDA for cystic acne.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.